Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 70, NWS Jackson, MS

May 27, 2014Neshoba County, Winston County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 27, 2014, 8:09 PM CDT for Neshoba County, Winston County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2014, 8:09 PM CDT (01:09 UTC)
Expired
May 27, 2014, 10:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Neshoba County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WGUS54 KJAN 280109
FFWJAN
MSC099-159-280315-
/O.NEW.KJAN.FF.W.0070.140528T0109Z-140528T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 1015 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  CENTER RIDGE TO DOWDVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF LOUISVILLE TO PROSPECT...MOVING NORTH AT 10 MPH.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DIXON...BURNSIDE AND STALLO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3258 8921 3259 8931 3284 8932 3298 8927
      3320 8918 3320 8911 3323 8911 3325 8905
      3314 8896

$$

GRG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:23 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 27, 3:23 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT TUE MAY 27 2014

...HEAVY RAINFALL POSSIBLE OVER THE NEXT COUPLE OF DAYS....

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING OVER THE WESTERN PORTIONS OF THE AREA
THIS AFTERNOON AND EXPECT THIS TO CONTINUE THROUGH THE EVENING HOURS.
A CLOSED UPPER LOW IS CENTERED OVER NORTHEAST TEXAS AND THE MODELS
INDICATE THAT THIS LOW WILL SLOWLY DRIFT TO THE EAST OVER THE NEXT
COUPLE OF DAYS. THIS COMBINED WITH ABUNDANT MOISTURE WITH PWATS
RANGING FROM 1.7-2.0 INCHES WILL KEEP THUNDERSTORMS CHANCES HIGH
THROUGH THE PERIOD. FOR TONIGHT EXPECT THE THUNDERSTORMS CHANCES TO
CONTINUE ACROSS THE AREA THROUGH MUCH OF THE NIGHT AS SHORT WAVES
ROTATING AROUND THE CUT OFF LOW COMBINE WITH A VERY MOST AIRMASS. DO
NOT EXPECT ANY STRONG-SEVERE OVERNIGHT AS INSTABILITY WILL WANE
AFTER SUNSET.

THE LOW WILL SHIFT A BIT TO THE EAST BY WEDNESDAY AND LITTLE WILL
CHANGE ACROSS THE AREA. EXPECT WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY TO CONTINUE ON WEDNESDAY AS SHORT WAVES CONTINUE TO ROTATE
AROUND THE CUT-OFF LOW AND PWATS CLIMB TO NEAR 2.0 INCHES. THE MAIN
CONCERN FOR WEDNESDAY WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND
POSSIBLY LOCALIZED FLASH FLOODING. WILL HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW AS MESOSCALE FEATURES WILL DRIVE THE AREAS OF THE
HEAVIEST RAINFALL.

THE ECMWF KEEPS THE CUT-OFF LOW ALMOST STATIONARY WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT WITH PWATS CONTINUING TO RANGE FROM 1.8 TO
NEAR 2.0 INCHES. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE
WITH THE POTENTIAL FOR AREAS OF HEAVY RAINFALL THROUGH THIS PERIOD.
TOTAL RAINFALL AMOUNTS OF 2-4 INCHES WITH LOCALIZED HIGHER AMOUNTS
AREA POSSIBLE TONIGHT THROUGH THURSDAY NIGHT WITH THE HIGHEST
RAINFALL TOTALS OVER THE SOUTHERN AND WESTERN PORTIONS OF THE AREA.
THE MODELS SUGGEST THE UPPER LOW WILL BEGIN TO FILL A BIT THURSDAY
NIGHT INTO FRIDAY MORNING ALONG WITH SOME SLIGHTLY DRIER AIR WORKING
ITS WAY INTO THE AREA. DUE TO THESE REASONS EXPECT THE SHOWERS TO
DISSIPATE ACROSS THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING.
DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND THURSDAY NIGHT SO
WILL ATTACH THE PREVIOUS LONG TERM DISCUSSION BELOW./15/

.PREVIOUS LONG TERM...MODEL CONSENSUS CONCERNING THE EVOLUTION AND
DECAY OF THE UPPER LOW INTO THE LATTER HALF OF THE WORK WEEK HAS
CHANGED A BIT SINCE YESTERDAY. NOW IT APPEARS MORE LIKELY THE FEATURE
WILL RETAIN AT LEAST SOME POTENCY A LITTLE LONGER THAN PREVIOUSLY
THOUGHT...BEING ESPECIALLY ABLE TO COERCE DECENT GULF MOISTURE
TRANSPORT AND ATTENDANT LOCALLY HEAVY RAIN AND THUNDERSTORMS ON
THURSDAY. ONCE AGAIN THE EXPECTED CENTER OF THE WEAKENING UPPER LOW
JUST TO THE WEST OF OUR REGION SHOULD PROMOTE HIGHEST AREAL COVERAGE
OF PRECIPITATION IN MY WESTERN AND SOUTHWESTERN ZONES ON THURSDAY AND
INTO FRIDAY. THE RISK OF FLASH FLOODING MENTIONED IN THE SHORT TERM
DISCUSSION FOR SOUTHWESTERN HALF OF ZONES ON WEDNESDAY WILL REMAIN IN
THOSE SAME AREAS ON THURSDAY AND THIS WILL BE MENTIONED IN THE HWO
(AND MAY EVENTUALLY REQUIRE COVERING IN A FLASH FLOOD WATCH). SLOWLY
EBBING GULF MOISTURE TRANSPORT GOING INTO FRIDAY SHOULD CUT DOWN SOME
OF ULTIMATE PRECIP COVERAGE AND INTENSITIES...BUT STILL EXPECT A FAIR
AMOUNT OF SHOWERS AND STORMS AROUND IN THE AFTERNOON. OF COURSE BOTH
THESE DAYS CLOUDS AND PRECIP WILL KEEP TEMPS A LITTLE SUPPRESSED
ALTHOUGH CONDITIONS WILL BE HUMID.

UPPER LEVEL RIDGING WILL COME TO PREDOMINATE THE REGION MORE BY THE
WEEKEND ALTHOUGH SOME SEMBLANCE OF AN UPPER LEVEL SHEAR AXIS WILL
REMAIN WEST OF THE REGION. HINTS OF ANTICYCLONIC FLOW IN THE
ATMOSPHERIC LOWER LEVELS SHOULD DEVELOP ACROSS THE REGION WHICH...IN
CONJUNCTION WILL THE RIDGING INFLUENCE ALOFT...SHOULD REDUCE AMOUNT
OF SHOWERS AND STORMS AND REALLY LIMIT MOST OF THE ACTIVITY TO THE
AFTERNOON AND EARLY EVENING HOURS. DAYTIME TEMPERATURES WILL BE
HEATING UP TOO WITH HIGHS PROBABLY NEAR OR A LITTLE ABOVE 90 DEGREES
BY SUNDAY. BUT BY THAT TIME IT WILL TECHNICALLY BE THE START OF
METEOROLOGICAL SUMMER SO ONE CANNOT COMPLAIN TOO MUCH. /BB/

&&

.AVIATION...MAIN FOCUS WILL BE TIMING CONVECTIVE ACTIVITY TODAY WITH
A TRANSITION TO MVFR/IFR CEILINGS LATER TONIGHT (AFTER 06-08Z). WILL
CONTINUE TO ALLOW FOR A TIME IN/OUT FOR THE AFTERNOON CONVECTION AS
TIMING EACH ELEMENT REMAINS A CHALLENGE. SOME GUSTY SW WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS. AS CEILINGS LOWER
OVERNIGHT...ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED AND THIS WILL
HAVE TO WATCHED TO HONE IN ON BETTER TIMING. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  81  67 /  90  81  92  66
MERIDIAN      87  67  82  66 /  49  59  92  56
VICKSBURG     84  70  82  68 /  96  92  93  70
HATTIESBURG   86  71  84  68 /  52  51  92  61
NATCHEZ       82  68  81  67 / 100  86  93  64
GREENVILLE    85  69  82  68 /  92  95  91  57
GREENWOOD     86  69  82  67 /  90  89  91  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/CME
Hazardous weather outlook, May 27, 3:07 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT TUE MAY 27 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>056-059>066-072>074-282015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
307 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT THROUGH WEDNESDAY

A FEW STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON FOR LOCATIONS MAINLY WEST OF I-55.

IN ADDITION...SEVERAL ROUNDS OF HEAVY RAIN COULD CAUSE LOCALIZED
FLASH FLOODING ALONG AND WEST OF HIGHWAY 49 CORRIDOR OVERNIGHT INTO
WEDNESDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

FLOODING IS POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS
OF NORTHWEST MISSISSIPPI...PORTIONS OF CENTRAL
MISSISSIPPI...WEST CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND ALL OF SOUTH CENTRAL MISSISSIPPI WEDNESDAY
NIGHT INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025>033-036>039-044>046-051-052-057-058-282015-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
307 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

CME

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 27, 3:30 PM CDT, 4 hours 39 minutes before
MSZ049-050-272100-
SCOTT MS-RANKIN MS-
330 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF LEESBURG AT 330
PM CDT...MOVING NORTH AT 25 MPH.

PEOPLE IN NORTHEASTERN RANKIN AND WEST CENTRAL SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8984 3252 8960 3228 8971 3233 8992
TIME...MOT...LOC 2030Z 197DEG 21KT 3240 8978

MRM
Special weather statement, May 27, 3:42 PM CDT, 4 hours 27 minutes before
LAZ016-025-272115-
TENSAS LA-MADISON LA-
342 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT TUE MAY 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF NEWLIGHT AT 343 PM
CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN SOUTH CENTRAL MADISON AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3236 9138 3224 9107 3221 9111 3221 9114
      3220 9116 3216 9118 3213 9117 3199 9129
      3207 9148
TIME...MOT...LOC 2043Z 208DEG 30KT 3212 9133

MRM
Special weather statement, May 27, 3:52 PM CDT, 4 hours 17 minutes before
MSZ036-042-272120-
HOLMES MS-YAZOO MS-
352 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT TUE MAY 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BENTON AT 352 PM CDT...MOVING
NORTH AT 25 MPH.

PEOPLE IN NORTHEASTERN YAZOO AND SOUTH CENTRAL HOLMES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3301 9035 3292 9004 3272 9018 3277 9038
TIME...MOT...LOC 2052Z 195DEG 20KT 3283 9025

MRM
Special weather statement, May 27, 5:39 PM CDT, 2 hours 30 minutes before
MSZ040-042-043-047>050-055>057-272325-
WARREN MS-SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-MADISON MS-JASPER
MS-ISSAQUENA MS-HINDS MS-YAZOO MS-
539 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT TUE MAY 27 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF PHOENIX
TO 7 MILES SOUTHWEST OF SANATORIUM AT 538 PM CDT...MOVING NORTHEAST
AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN YAZOO...HINDS...ISSAQUENA...JASPER...
MADISON...RANKIN...SCOTT...SIMPSON...SMITH AND WARREN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 9076 3296 9036 3215 8931 3177 8977
      3177 8996
TIME...MOT...LOC 2238Z 220DEG 29KT 3259 9061 3183 8980

GRG
Special weather statement, May 27, 7:21 PM CDT, 48 minutes before
MSZ038-045-280110-
WINSTON MS-NESHOBA MS-
721 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT TUE MAY 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN DIXON AND STALLO
AT 720 PM CDT...MOVING NORTH AT 25 MPH. DIME SIZED HAIL WAS REPORTED
SOUTH OF STALLO.

PEOPLE IN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3301 8930 3293 8895 3260 8907 3263 8932
TIME...MOT...LOC 0020Z 193DEG 23KT 3269 8927

MRM
Special weather statement, May 27, 7:46 PM CDT, 23 minutes before
MSZ038-045-280145-
WINSTON MS-NESHOBA MS-
746 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT TUE MAY 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PEARL RIVER AT 745
PM CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8915 3268 8932 3277 8932 3311 8927
      3311 8921 3318 8921 3311 8893
TIME...MOT...LOC 0045Z 198DEG 24KT 3282 8923

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:21 PM CDTSpecial Weather StatementJANNeshoba49 min
May 27, 7:46 PM CDTSpecial Weather StatementJANNeshoba, Winston59 min
May 27, 8:16 PM CDTSpecial Weather StatementJANOktibbeha, Webster59 min
May 28, 12:12 AM CDTSpecial Weather StatementJANMadison43 min
May 28, 12:29 AM CDTFlash Flood WarningJANHinds, Madison3 hr
May 28, 12:52 AM CDTSpecial Weather StatementJANFranklin58 min
May 28, 4:24 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more39 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.